Tags

Type your tag names separated by a space and hit enter

Cardiotoxicity in a citalopram and olanzapine overdose.
J Emerg Med. 2013 Oct; 45(4):554-8.JE

Abstract

BACKGROUND

This is a case of a citalopram and olanzapine overdose causing seizures and severe cardiotoxicity.

CASE REPORT

A 21-year-old man presented unresponsive, with seizures, to an Emergency Department. The patient's initial electrocardiogram demonstrated a widened QRS of 160 ms and a normal QT/QTc interval of 400/487 ms consistent with cardiac sodium channel blockade. Within 30 min of arrival, peak citalopram and olanzapine levels were measured to be 522 ng/mL and 505 ng/mL, respectively. Measured levels remained supratherapeutic until 13.6 h and 42.6 h after arrival for citalopram and olanzapine, respectively. The patient developed bradycardia and hypotension that required multimodal therapies including sodium bicarbonate boluses, vasopressors, and transvenous pacing. Seizures and cardiotoxicity continued while citalopram, but not olanzapine, was supratherapeutic.

CONCLUSIONS

This case describes cardiotoxicity directly correlated with supratherapeutic citalopram levels in overdose.

Authors+Show Affiliations

Department of Emergency Medicine, California Poison Control System, San Francisco Division.No affiliation info availableNo affiliation info available

Pub Type(s)

Case Reports
Journal Article

Language

eng

PubMed ID

23871479

Citation

Lung, Derrick D., et al. "Cardiotoxicity in a Citalopram and Olanzapine Overdose." The Journal of Emergency Medicine, vol. 45, no. 4, 2013, pp. 554-8.
Lung DD, Wu AH, Gerona RR. Cardiotoxicity in a citalopram and olanzapine overdose. J Emerg Med. 2013;45(4):554-8.
Lung, D. D., Wu, A. H., & Gerona, R. R. (2013). Cardiotoxicity in a citalopram and olanzapine overdose. The Journal of Emergency Medicine, 45(4), 554-8. https://doi.org/10.1016/j.jemermed.2013.04.033
Lung DD, Wu AH, Gerona RR. Cardiotoxicity in a Citalopram and Olanzapine Overdose. J Emerg Med. 2013;45(4):554-8. PubMed PMID: 23871479.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - Cardiotoxicity in a citalopram and olanzapine overdose. AU - Lung,Derrick D, AU - Wu,Alan H B, AU - Gerona,Roy R, Y1 - 2013/07/18/ PY - 2012/10/10/received PY - 2013/03/29/revised PY - 2013/04/30/accepted PY - 2013/7/23/entrez PY - 2013/7/23/pubmed PY - 2014/5/30/medline KW - citalopram KW - lipid emulsion KW - olanzapine KW - overdose KW - poisoning KW - seizures SP - 554 EP - 8 JF - The Journal of emergency medicine JO - J Emerg Med VL - 45 IS - 4 N2 - BACKGROUND: This is a case of a citalopram and olanzapine overdose causing seizures and severe cardiotoxicity. CASE REPORT: A 21-year-old man presented unresponsive, with seizures, to an Emergency Department. The patient's initial electrocardiogram demonstrated a widened QRS of 160 ms and a normal QT/QTc interval of 400/487 ms consistent with cardiac sodium channel blockade. Within 30 min of arrival, peak citalopram and olanzapine levels were measured to be 522 ng/mL and 505 ng/mL, respectively. Measured levels remained supratherapeutic until 13.6 h and 42.6 h after arrival for citalopram and olanzapine, respectively. The patient developed bradycardia and hypotension that required multimodal therapies including sodium bicarbonate boluses, vasopressors, and transvenous pacing. Seizures and cardiotoxicity continued while citalopram, but not olanzapine, was supratherapeutic. CONCLUSIONS: This case describes cardiotoxicity directly correlated with supratherapeutic citalopram levels in overdose. SN - 0736-4679 UR - https://www.unboundmedicine.com/medline/citation/23871479/Cardiotoxicity_in_a_citalopram_and_olanzapine_overdose_ DB - PRIME DP - Unbound Medicine ER -